MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.Vascular access was obtained via the femoral artery.The 92% stenosed, 8mm x 3.50mm, concentric, de novo target lesion was located in the moderately tortuous and severely calcified left main artery.A 8mm x 3.50mm nc quantum apex balloon catheter was advanced for dilatation.However, during the procedure, the physician noticed that the balloon shaft was broken.The device was removed intact and the procedure was completed with a different device.No patient complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 71.6cm from the strain relief.There were numerous kinks to the hypotube of the device.There was contrast in the inflation lumen and balloon, and the balloon was tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12658054
Report Number2134265-2021-13065
Device Sequence Number11070503
Product Code LOX
UDI-Device Identifier08714729783176
UDI-Public08714729783176
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Model Number6530
Device Catalogue Number6530
Device Lot Number0024066158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale